Alert archive / Vermont / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS Burlington, VT

June 19, 20066 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2006, 3:24 PM EDT for 6 counties in Vermont. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 3:24 PM EDT (19:24 UTC)
Expired
Jun 19, 2006, 4:30 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

Counties Addison County, VT, Caledonia County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 54 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 10:42 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:18 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 19, 3:18 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SVR WX THREAT CONTINUES THROUGH REMAINDER OF THIS AFTN ACROSS VT
ZONES. PRIMARY THREAT WILL CONTINUE TO BE DAMAGING WINDS WITH
EMBEDDED BOWING SEGMENTS WITHIN SQUALL LINE AND PREVAILING FAST
STORM MOTIONS /GENERALLY ENEWD AT 40-45KTS/. WITH THESE STORM
MOTIONS...IT DOESN/T TAKE MUCH OF A DOWNDRAFT TO RESULT IN SVR WIND
GUSTS. ISOLATED LARGE HAIL REMAINS POSSIBLE WITH THE STRONGER CORES.

FOLLOWING THE STORMS THIS EVENING...PATCHY AREAS OF FOG ARE
POSSIBLE...PARTICULARLY IN AREAS RECEIVING HEAVIER RAINFALL WHICH
WILL BRING NR SFC LAYER CLOSE TO SATURATION. HAVE REINTRODUCED A
CHANCE OF RAIN SHOWERS ACROSS THE ST. LAWRENCE VLY AND PORTIONS OF
THE ADIRONDACKS LATE TONIGHT. UPSTREAM VORT MAX ACROSS SERN ONTARIO
IS ASSOCIATED WITH ADDITIONAL SHOWERS AND TSTMS AND THESE MAY IMPACT
OUR FAR WRN FA LATE TONIGHT.

WX THIS AFTN IS ASSOCIATED WITH A PRE-FRONTAL TROUGH. THE SFC COLD
FRONT WILL TRANSLATE SEWD INTO THE ST. LAWRENCE VLY BY 12Z TUE...AND
ACROSS VT DURING THE AFTN HRS. ATTENDANT H5 TROUGH DIGS SEWD ACROSS
THE FA DURING THE AFTERNOON HOURS...AND SHOULD RESULT IN SUFFICIENT
FORCING FOR SCT SHOWERS/TSTMS. HAVE GONE WITH CHANCE POPS ACROSS
ADIRONDACKS AND ST. LAWRENCE VLY TOMORROW...AS FRONT LIKELY MOVES
THROUGH PRIOR TO DIURNAL HEATING MAX. ACROSS THE CHAMPLAIN VLY AND
CENTRAL/NRN VT...HAVE FORECAST LIKELY POPS WITH THREAT FOR SMALL
HAIL AND GUSTY WINDS WITH STRONGER CELLS. ACTIVITY SHOULD SHIFT EWD
AND DIMINISH AFTER SUNSET TOMORROW.

HIGH PRESSURE BUILDS IN WEDNESDAY WITH FAIR WX EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A SERIES OF TROFS/COLD FRONTS TO AFFECT THE FA FOR MUCH OF THU THRU
SAT...WITH WK HI PRESS ON NEXT SUN THRU TUE. HAVE HELD ONTO CHC POPS
ACRS THE THU THRU SAT TIME-FRAME FOR ANY POSSIBLE CONVECTION THEN.
DRY WX EXPECTED ACRS THE REST OF THE EXTENDED PERIOD. LOADED IN THE
LATEST HPC TEMP/DEWPT/WIND DATA...WITH JUST A FEW TWEAKS. SFC WINDS
LOOK TO BE PRETTY LT ACRS THE FA ON WED NITE.

&&

.AVIATION...
CONVECTION TO MOVE ACRS THE FA FROM THE WEST INTO EARLY THIS
EVENING. G46 MPH AT KSLK EARLIER AS THE LINE OF TSRA PASSED. SFC
WINDS ACRS THE FA TO SHIFT TO A MORE WESTERLY DIRECTION WITH TIME AS
TONITE PROGRESSES. MAYBE SOME FG AROUND OVRNITE TONITE...BUT DID NOT
SPEND A WHOLE LOT OF TIME EVALUATING THAT DUE TO SHORTER-TERM
CONCERNS. KEPT IN THE MENTION OF SOME MORE -SHRA ACRS NY STATE LATER
IN THE PERIOD FROM THE PREVIOUS SET OF TAFS FOR NOW.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...BANACOS
LONG TERM...MURRAY
AVIATION...MURRAY
Hazardous weather outlook, Jun 19, 3:59 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
359 AM EDT MON JUN 19 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-200800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
359 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THE ACTIVITY WILL DEVELOP ACROSS
NORTHERN NEW YORK BY THE MID TO LATE MORNING HOURS...AND PUSH
QUICKLY EASTWARD INTO VERMONT BY EARLY TO MID AFTERNOON. THERE
WILL BE A CONTINUED CHANCE OF SHOWERS OVERNIGHT TONIGHT...MAINLY
ACROSS NORTHERN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A COLD FRONT WILL
APPROACH AND CROSS THE REGION DURING TUESDAY...ALONG WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS. THEN MAINLY DRY AND
SEASONABLE CONDITIONS ARE EXPECTED FOR LATER TUESDAY NIGHT INTO
EARLY THURSDAY. THE NEXT CHANCE OF SIGNIFICANT RAINFALL WILL OCCUR
BY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS AFTERNOON.

JMG

In the hours before

Special weather statement, Jun 19, 2:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
207 PM EDT MON JUN 19 2006
NYZ028-031-034-035-VTZ001>012-016>019-192000-

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS THE CHAMPLAIN
VALLEY AND ALL OF VERMONT...

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LONG LINE OF THUNDERSTORMS...SOME SEVERE WITH DAMAGING
WINDS...ENTERING THE CHAMPLAIN VALLEY OF NEW YORK...MOVING EAST AT
45 MPH.

THUNDERSTORMS WILL BE NEAR PLATTSBURGH AND LAKE CHAMPLAIN BY 220
PM...TICONDEROGA AND BURLINGTON BY 230 PM...NEAR HIGHGATE
FALLS...WELLS BY 240 PM...NEAR FRANKLIN...WEST RUTLAND BY 250
PM...NEAR RICHFORD AND WESTON BY 300 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL MEDIA FOR
POSSIBLE WARNINGS AND THE LATEST ON THIS SEVERE WEATHER SITUATION.

SISSON
Local storm report, Jun 19, 2:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES DOWN.

&&

MB
Local storm report, Jun 19, 2:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REPORT TIME
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES DOWN.

&&

MB
Local storm report, Jun 19, 3:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
307 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60 MPH          CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

&&

MB
Local storm report, Jun 19, 3:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

&&

MB
Local storm report, Jun 19, 3:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/19/2006                   FRANKLIN           NY   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS BLOWN DOWN.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

0235 PM     TSTM WND DMG     ISLE LA MOTTE           44.87N 73.33W
06/19/2006                   GRAND ISLE         VT   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES BLOWN DOWN.

0245 PM     TSTM WND DMG     SWANTON                 44.92N 73.12W
06/19/2006                   FRANKLIN           VT   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG ROUTES 36 AND 78.

0250 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2006                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9N.

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60.00 MPH       CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

&&

MB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:25 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle65 min
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningBTVRutland62 min
Jun 19, 3:17 PM EDTSevere Thunderstorm WarningBTVRutland58 min
Jun 19, 4:03 PM EDTSevere Thunderstorm WarningBTVWindsor87 min
Jun 19, 4:16 PM EDTSevere Thunderstorm WarningBTVRutland74 min
Jun 19, 4:18 PM EDTSevere Thunderstorm WarningBTVEssex42 min
Jun 19, 4:34 PM EDTSevere Thunderstorm WarningBTVOrange41 min
Jun 19, 12:50 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence25 min
Jun 19, 1:13 PM EDTSevere Thunderstorm WarningBTVFranklin47 min
Jun 19, 1:30 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.